previous to menopause thyroid levels normal range-now age 60 the tsh is 40.82,was discovered with a blood test-i don't have any of thyroid symptoms they list,except for being cold.Lipid profile is normal and glucose also.I went on 25mcg one day and next day 50mcg since may 2007.while on meds,was dizzy and nausas in morning and face broke out-bowels were also different--I stopped taking meds now for about 1month,i feel much more like myself, I no longer have medical insurance so i could use some insight here.By the way the other two readings are normal range--t4 and t3 thanks for your help jjlupine
Not taking meds., thyroid hormone that your body needs to function and function properly, can cause your thyroid to get worse and you to become sick/er. Which will make it harder and take longer to heal once you do go back to treatment.
You might have been allergic to the meds. in which case, there are plenty of brands to try that do not creat problems.
Below are or could be, the consequences.
Myxedema coma - life-threatening complication of untreated hypothyroidism.
Heart - Thyroid hormone is very important for normal cardiovascular function, so when not enough thyroid hormone is present neither the heart nor the blood vessels function normally. In hypothyroidism the heart muscle is weakened in both its contraction phase, and also its relaxation phase. This means that the heart cannot pump as vigorously as it should, and the amount of blood it ejects with each heart beat is reduced. In addition, because the heart muscle does not relax normally in between heart beats, a potentially serious condition called diastolic dysfunction may result. Furthermore, hypothyroidism reduces the amount of nitric oxide in the lining of the blood vessels, causing them to stiffen.
Cholesterol and Lipid Levels - Hypothyroidism is significantly associated with unhealthy lipid levels.
High Blood Pressure (Hypertension). Hypothyroidism - may slow the heart rate to less than 60 beats per minute, reduce the heart’s pumping capacity, and increase the stiffness of blood vessel walls.
Homocysteine - Studies are also finding that hypothyroidism is associated with elevated levels of homocysteine, an amino acid that is increasingly becoming a major suspect in heart diseases.
Iron deficiency anemia.
Glaucoma. Some research has associated hypothyroidism with an increased risk for glaucoma.
Headache. Hypothyroidism may also worsen headaches in people predisposed to them.
Depression. Depression is common in hypothyroidism and can be severe
Mental and Behavioral Impairment. Untreated hypothyroidism can, over time, cause mental and behavioral impairment and, eventually, even dementia.
Goiter - may cause the thyroid gland to become enlarged and form a goiter (termed a "compensatory goiter")
Hypothyroidism is also commonly associated with iron deficiency anemia and respiratory problems. Some research has associated hypothyroidism with an increased risk for glaucoma. Hypothyroidism may also worsen headaches in people predisposed to them.
Then see how it would be without insurance.
Please take your meds. There are programs that can help afford, if not free, with prescriptions.
As you can see the consequences of being hypo are VERY serious! If the meds are a problem Wal-Mart has thyroid meds now for $4/month. If you cannot afford that call the company that makes them and a lot of times they will give them to you for free.
could something else be causing this high tsh to be out of wack--blood pressure has always been normal range-usually110/70----ldl hdl 2.8 -range 2.5 to 7.6--sugar 88,range 70-105.I' don't know about iron deficiency --not fatigued,not depressed,i do have headaches and feel cold,that's about it.i'm going for another blood test,should i check anything else---any ideas==thanks again for your input and help--jjlupine p.s.i've taken the med levothyroxin,never tried anything else.
As far as thyroid, see if they will do FT-4 and FT-3 with TSH.
All the above look pretty good.
Are you on any other medications - if you are don't forget to tell doctor.
If TSH is still with next test, try another brand of t4 supplement and see if you do better. You might have had a reaction from the ingredients in the brand of medication. Not all brands have the same ingredients.
Before I was diagnosed with hyper/graves' I didn't have that many symptoms either, in fact the symptoms were good symptoms as far as I was concered.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.